| Model Number |
G56231 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during a fenestrated endovascular aortic aneurysm repair (fevar) using a flexor high-flex ansel guiding sheath, leakage at the hub occurred.While inserting the sheath into the groin, they noticed blood leakage and the deairing tube was loose from the sheath.The hub was not glued to the sheath.They replaced the sheath with a new one to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional patent and event information has been requested.
Additional Manufacturer Narrative
Corrected information: d10, h3: the device was returned to cook for evaluation.H6: upon return of the device, the sidearm was found to be separated from the sheath.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Upon return of the device on 09dec2020, the sidearm was detached from the sheath.
Event or Problem Description
No new patient or event information since the last report was submitted.
Additional Manufacturer Narrative
Event summary; cook was informed of an incident involving a flexor high-flex ansel guiding sheath.The device reportedly leaked from the hub during a fenestrated endovascular aortic aneurysm repair.It was reported that the hub was not glued to the sheath.The device was replaced with a new one to complete the procedure.The patient reportedly experienced no any adverse effects as a result of this incident, no additional harm was reported.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, specifications, trends, personnel interview, and quality control data.Physical examination of the returned device showed: one used kcfw was received with biological matter present.Device was received with the side arm separated.No evidence of glue was observed.The reported failure was evident to investigators.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.Instructions for use: sheath introduction; 1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.".Based on the provided evidence and the completed investigation, cook has concluded manufacturing deficiency contributed to this incident.A supplier investigation was performed and the supplier will be updating documentation to add technical specifications.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.